Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal


TitleCoding with skew polynomial rings
Author(s) Delphine Boucher, Felix Ulmer
TypeArticle in Journal
AbstractIn analogy to cyclic codes, we study linear codes over finite fields obtained from left ideals in a quotient ring of a (non-commutative) skew polynomial ring. The paper shows how existence and properties of such codes are linked to arithmetic properties of skew polynomials. This class of codes is a generalization of the θ -cyclic codes discussed in [Boucher, D., Geiselmann, W., Ulmer, F., 2007. Skew cyclic codes. Applied Algebra in Engineering, Communication and Computing 18, 379–389]. However θ -cyclic codes are powerful representatives of this family and we show that the dual of a θ -cyclic code is still θ -cyclic. Using Groebner bases, we compute all Euclidean and Hermitian self-dual θ -cyclic codes over F 4 of length less than 40, including a[36,18,11] Euclidean self-dual θ -cyclic code which improves the previously best known self-dual code of length 36 over F 4 .
KeywordsCyclic codes, Finite rings, Skew polynomial rings
URL http://www.sciencedirect.com/science/article/pii/S0747717108001788
JournalJournal of Symbolic Computation
Pages1644 - 1656
NoteGröbner Bases in Cryptography, Coding Theory, and Algebraic Combinatorics
Translation No
Refereed No